September  2020, 40(9): 5373-5381. doi: 10.3934/dcds.2020231

Liouville theorems on the upper half space

1. 

Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing 100190, China

2. 

School of Mathematical Sciences, University of Chinese Academy of Sciences, Beijing 100049, China

3. 

Department of Mathematics, The University of Oklahoma, Norman, OK 73019, USA

Received  October 2019 Revised  March 2020 Published  June 2020

In this paper we shall establish some Liouville theorems for solutions bounded from below to certain linear elliptic equations on the upper half space. In particular, we show that for $ a \in (0, 1) $ constants are the only $ C^1 $ up to the boundary positive solutions to $ div(x_n^a \nabla u) = 0 $ on the upper half space.

Citation: Lei Wang, Meijun Zhu. Liouville theorems on the upper half space. Discrete and Continuous Dynamical Systems, 2020, 40 (9) : 5373-5381. doi: 10.3934/dcds.2020231
References:
[1]

S. Axler, P. Bourdon and W. Ramey, Harmonic Function Theory, Graduate Texts in Mathematics, 137, Springer-Verlag, New York, 2001. doi: 10.1007/978-1-4757-8137-3.

[2]

H. P. Boas and R. P. Boas, Short proofs of three theorems on harmonic functions, Proc. Amer. Math. Soc., 102 (1988), 906-908.  doi: 10.1090/S0002-9939-1988-0934865-6.

[3]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260.  doi: 10.1080/03605300600987306.

[4]

T. Carleman, Zur Theorie de Minimalflächen, Math. Z., 9 (1921), 154-160.  doi: 10.1007/BF01378342.

[5]

S. Chen, A new family of sharp conformally invariant integral inequalities, Int. Math. Res. Not. IMRN, 2014 (2012), 1205-1220.  doi: 10.1093/imrn/rns248.

[6]

J. DouQ. Guo and M. Zhu, Subcritical approach to sharp Hardy-Littlewood-Sobolev type inequalities on the upper half space, Adv. Math., 312 (2017), 1-45.  doi: 10.1016/j.aim.2017.03.007.

[7]

J. Dou, L. Sun, L. Wang and M. Zhu, Divergent operator with degeneracy and related sharp inequalities, preprint, arXiv: 1910.13924.

[8]

J. Dou and M. Zhu, Sharp Hardy-Littlewood-Sobolev inequality on the upper half space, Int. Math. Res. Not. IMRN, 2015 (2013), 651-687.  doi: 10.1093/imrn/rnt213.

[9]

B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations, 6 (1981), 883-901.  doi: 10.1080/03605308108820196.

[10]

M. Gluck, Subcritical approach to conformally invariant extension operators on the upper half space, J. Funct. Anal., 278 (2020), 46pp. doi: 10.1016/j.jfa.2018.08.012.

[11]

F. HangX. Wang and X. Yan, Sharp integral inequalities for harmonic functions, Comm. Pure Appl. Math., 61 (2008), 54-95.  doi: 10.1002/cpa.20193.

[12]

Y. Y. Li and M. Zhu, Uniqueness theorems through the method of moving spheres, Duke Math. J., 80 (1995), 383-417.  doi: 10.1215/S0012-7094-95-08016-8.

show all references

References:
[1]

S. Axler, P. Bourdon and W. Ramey, Harmonic Function Theory, Graduate Texts in Mathematics, 137, Springer-Verlag, New York, 2001. doi: 10.1007/978-1-4757-8137-3.

[2]

H. P. Boas and R. P. Boas, Short proofs of three theorems on harmonic functions, Proc. Amer. Math. Soc., 102 (1988), 906-908.  doi: 10.1090/S0002-9939-1988-0934865-6.

[3]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260.  doi: 10.1080/03605300600987306.

[4]

T. Carleman, Zur Theorie de Minimalflächen, Math. Z., 9 (1921), 154-160.  doi: 10.1007/BF01378342.

[5]

S. Chen, A new family of sharp conformally invariant integral inequalities, Int. Math. Res. Not. IMRN, 2014 (2012), 1205-1220.  doi: 10.1093/imrn/rns248.

[6]

J. DouQ. Guo and M. Zhu, Subcritical approach to sharp Hardy-Littlewood-Sobolev type inequalities on the upper half space, Adv. Math., 312 (2017), 1-45.  doi: 10.1016/j.aim.2017.03.007.

[7]

J. Dou, L. Sun, L. Wang and M. Zhu, Divergent operator with degeneracy and related sharp inequalities, preprint, arXiv: 1910.13924.

[8]

J. Dou and M. Zhu, Sharp Hardy-Littlewood-Sobolev inequality on the upper half space, Int. Math. Res. Not. IMRN, 2015 (2013), 651-687.  doi: 10.1093/imrn/rnt213.

[9]

B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations, 6 (1981), 883-901.  doi: 10.1080/03605308108820196.

[10]

M. Gluck, Subcritical approach to conformally invariant extension operators on the upper half space, J. Funct. Anal., 278 (2020), 46pp. doi: 10.1016/j.jfa.2018.08.012.

[11]

F. HangX. Wang and X. Yan, Sharp integral inequalities for harmonic functions, Comm. Pure Appl. Math., 61 (2008), 54-95.  doi: 10.1002/cpa.20193.

[12]

Y. Y. Li and M. Zhu, Uniqueness theorems through the method of moving spheres, Duke Math. J., 80 (1995), 383-417.  doi: 10.1215/S0012-7094-95-08016-8.

[1]

Xinjing Wang, Pengcheng Niu, Xuewei Cui. A Liouville type theorem to an extension problem relating to the Heisenberg group. Communications on Pure and Applied Analysis, 2018, 17 (6) : 2379-2394. doi: 10.3934/cpaa.2018113

[2]

Chuan-Fu Yang, Natalia Pavlovna Bondarenko. A partial inverse problem for the Sturm-Liouville operator on the lasso-graph. Inverse Problems and Imaging, 2019, 13 (1) : 69-79. doi: 10.3934/ipi.2019004

[3]

Yekini Shehu, Olaniyi Iyiola. On a modified extragradient method for variational inequality problem with application to industrial electricity production. Journal of Industrial and Management Optimization, 2019, 15 (1) : 319-342. doi: 10.3934/jimo.2018045

[4]

Mikhail Turbin, Anastasiia Ustiuzhaninova. Pullback attractors for weak solution to modified Kelvin-Voigt model. Evolution Equations and Control Theory, 2022  doi: 10.3934/eect.2022011

[5]

Dezhong Chen, Li Ma. A Liouville type Theorem for an integral system. Communications on Pure and Applied Analysis, 2006, 5 (4) : 855-859. doi: 10.3934/cpaa.2006.5.855

[6]

Guglielmo Feltrin. Multiple positive solutions of a sturm-liouville boundary value problem with conflicting nonlinearities. Communications on Pure and Applied Analysis, 2017, 16 (3) : 1083-1102. doi: 10.3934/cpaa.2017052

[7]

Jie Wang, Xiaoqiang Wang. New asymptotic analysis method for phase field models in moving boundary problem with surface tension. Discrete and Continuous Dynamical Systems - B, 2015, 20 (9) : 3185-3213. doi: 10.3934/dcdsb.2015.20.3185

[8]

Mikko Kemppainen, Peter Sjögren, José Luis Torrea. Wave extension problem for the fractional Laplacian. Discrete and Continuous Dynamical Systems, 2015, 35 (10) : 4905-4929. doi: 10.3934/dcds.2015.35.4905

[9]

C. David Levermore, Weiran Sun. Compactness of the gain parts of the linearized Boltzmann operator with weakly cutoff kernels. Kinetic and Related Models, 2010, 3 (2) : 335-351. doi: 10.3934/krm.2010.3.335

[10]

Pengyan Wang, Pengcheng Niu. Liouville's theorem for a fractional elliptic system. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1545-1558. doi: 10.3934/dcds.2019067

[11]

Ze Cheng, Genggeng Huang. A Liouville theorem for the subcritical Lane-Emden system. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1359-1377. doi: 10.3934/dcds.2019058

[12]

Jingbo Dou, Ye Li. Liouville theorem for an integral system on the upper half space. Discrete and Continuous Dynamical Systems, 2015, 35 (1) : 155-171. doi: 10.3934/dcds.2015.35.155

[13]

Xinjing Wang. Liouville type theorem for Fractional Laplacian system. Communications on Pure and Applied Analysis, 2020, 19 (11) : 5253-5268. doi: 10.3934/cpaa.2020236

[14]

Anh Tuan Duong, Quoc Hung Phan. A Liouville-type theorem for cooperative parabolic systems. Discrete and Continuous Dynamical Systems, 2018, 38 (2) : 823-833. doi: 10.3934/dcds.2018035

[15]

Xian-gao Liu, Xiaotao Zhang. Liouville theorem for MHD system and its applications. Communications on Pure and Applied Analysis, 2018, 17 (6) : 2329-2350. doi: 10.3934/cpaa.2018111

[16]

Genggeng Huang. A Liouville theorem of degenerate elliptic equation and its application. Discrete and Continuous Dynamical Systems, 2013, 33 (10) : 4549-4566. doi: 10.3934/dcds.2013.33.4549

[17]

Shigeru Sakaguchi. A Liouville-type theorem for some Weingarten hypersurfaces. Discrete and Continuous Dynamical Systems - S, 2011, 4 (4) : 887-895. doi: 10.3934/dcdss.2011.4.887

[18]

Yuan Li. Extremal solution and Liouville theorem for anisotropic elliptic equations. Communications on Pure and Applied Analysis, 2021, 20 (12) : 4063-4082. doi: 10.3934/cpaa.2021144

[19]

Ruyun Ma, Man Xu. Connected components of positive solutions for a Dirichlet problem involving the mean curvature operator in Minkowski space. Discrete and Continuous Dynamical Systems - B, 2019, 24 (6) : 2701-2718. doi: 10.3934/dcdsb.2018271

[20]

Hilde De Ridder, Hennie De Schepper, Frank Sommen. The Cauchy-Kovalevskaya extension theorem in discrete Clifford analysis. Communications on Pure and Applied Analysis, 2011, 10 (4) : 1097-1109. doi: 10.3934/cpaa.2011.10.1097

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (355)
  • HTML views (109)
  • Cited by (0)

Other articles
by authors

[Back to Top]